U.S. doctors online nowAsk doctors free
Rockaway, NJ
A 28-year-old female asked:

In a uc flare. on rowasa (mesalamine) enema and hc supp. now have muscle weakness and twitching in legs. is this from the uc flare up?

2 doctor answers2 doctors weighed in
Dr. Linda Tao
Cardiology 35 years experience
Check blood: between the UC flare and the enema and suppository u may have an imbalance of your blood electrolytes eg potassium, calcium, magnesium. This can result in muscle weakness and twitching. Please see your doctor. All the best to you!
Dr. Jan Rakinic
Colon and Rectal Surgery 38 years experience
Check potassium: You may have a low potassium level related to your UC flare. See your primary care doc or gastroenterologist for a blood test.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Rockaway, NJ
A 28-year-old female asked:

In a UC flare. On HC supp and Rowasa (mesalamine) enema. Now have muscle weakness and twitching. Is this from the flare up?

1 doctor answer1 doctor weighed in
Dr. Michael Moffa
Colon and Rectal Surgery 28 years experience
Possibly: You can get arthralgia and muscle pain associated with flare ups. You may also be dehydrated if you have been having frequent diarrhea

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 17, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.